MAUDE Adverse Event Report: VASCULAR SOLUTIONS, INC TURNPIKE SPIRAL; CATHETER

VASCULAR SOLUTIONS, INC TURNPIKE SPIRAL; CATHETER
Model Number 5640
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The returned product evaluation confirmed the distal tip had about 6-8mm missing.The catheter shaft showed signs of damage consistent with over torquing.A manufacturing record review was completed and zero nonconformances were found.The most likely root cause for this failure is damage during use.
 
Event or Problem Description
Spiral portion of catheter broke off in coronary artery.Retrograde access obtained and reverse cart done and stents deployed to embed spiral in arterial wall.As unable to retrieve it after multiple attempts.As reported: "the patient is fine.The piece of nylon was left behind in the artery and stented over to prevent it from moving." unfortunately unable to give specific information about the patient due to the (b)(4) privacy laws.

Brand Name
TURNPIKE SPIRAL
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, INC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key7300837
Report Number2134812-2018-00010
Device Sequence Number957391
Product Code DQY
UDI-Device IdentifierM20656400
UDI-PublicM20656400
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K151981
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/24/2019
Device Model Number5640
Device Lot Number612252
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2018
Initial Report FDA Received Date02/27/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;